Thunderstorm Wind, Perry
- When
- May 14, 8:05 PM CST
- Where
- Perry County, Cutler
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 38.030, -89.570
Trees were uprooted, and power lines were down.
A couple of linear bands of thunderstorms produced isolated large hail and damaging wind gusts. The storms occurred in the warm and moist air south of a stationary front that extended from central Illinois to a low pressure center over the Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A couple of linear bands of thunderstorms produced isolated large hail and damaging wind gusts. The storms occurred in the warm and moist air south of a stationary front that extended from central Illinois to a low pressure center over the Plains. Surface-based capes were still around 1,000 j/kg when the storms occurred after sunset.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 14, 5:19 PM CST, 2 hours 46 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 619 PM CDT Mon May 14 2018 .UPDATE... Issued at 604 PM CDT Mon May 14 2018 Update for 00z aviation only. && .SHORT TERM...(Tonight through Wednesday night) Issued at 238 PM CDT Mon May 14 2018 Ridging aloft and at the surface continues to break down today, with convection developing back to our west in central Missouri this afternoon. May have an isolated shower/storm in far western counties later this afternoon. Hi-res guidance, particularly the HRRR and WRF- ARW are more robust bringing in convection to portions of the region this evening as it propagates east/southeastward from the St Louis area. Went with slight/low end chance Pops across northwest counties to account for this, and will closely monitor as the trend becomes clearer over the coming hours. A more unsettled weather pattern is taking shape over the coming days, as a frontal boundary to our north sags south into the area combined with tropical moisture streaming northward from the Gulf Coast states. Slight to chance PoPs exist nearly every period, although convection should generally be more scattered in nature much of the time. The greatest coverage should tend to be during the afternoon/evening hours. Temperatures will remain above normal through the period. However, due to increased cloud cover and precipitation entering the picture, high temperatures will cool a few degrees each day, with highs only in the mid 80s by Wednesday. Low temperatures will remain up in the mid to upper 60s the next 3 nights. .LONG TERM...(Thursday through Monday) Issued at 238 PM CDT Mon May 14 2018 An unsettled period of weather is anticipated, with periodic chances of showers and storms, along with above normal temperatures. An upper trof (just to our east) will be slow moving over the Ohio Valley, Tennessee Valley and Gulf Coast region Thursday through Friday. Over the weekend, the trof will move farther away, with mid level ridging edging back over the area. At the surface, a stationary boundary should be across the region through Friday, lifting back to our north over the weekend. Scattered showers and storms expected Thursday through Friday especially with peak heating and max instability. PoPs should taper off Friday night through Saturday, then return and increase late Sunday through Monday, as the model consensus is for the front to drop back south into the area. && .AVIATION... Issued at 604 PM CDT Mon May 14 2018 had to introduce a prob30 for Tuesday around 17z. Also tempo MVFR cigs and vsby with any storms that make it into the area. Otherwise no big changes to TAF's. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...KH SHORT TERM...SP LONG TERM...CN AVIATION...KH
Hazardous Weather Outlook National Weather Service Paducah KY 316 PM CDT Mon May 14 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-152030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 316 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight There is a chance of thunderstorms this evening and overnight across portions of area, mainly southern Illinois and southeast Missouri. Lightning and heavy rainfall will be the main hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On and off thunderstorm chances of thunderstorms exists Tuesday through the coming weekend, especially during the heat of the afternoon. Locally heavy rainfall and lightning will be the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The St Louis radar (KLSX), 122 km away, was scanning. The volume nearest the first event began at 02:02 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were uprooted, and power lines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2018Every state in 2018This day in weather historyWarnings in Illinois, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 749087, 749086.